MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS
Model Number 1286C
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that patient with a sensitive monitor screen, seemed to have a pump stop event while in the intensive care unit during device interrogation.The system monitor would be exchanged, even when downloading when pressing the letters for patient initials multiple letters would appear.The log file captured on (b)(6) 2025, at 10:02:38 an intentional pump stop, which was due to the key on the screen being activated.In addition, it was noted on (b)(6) 2025 low speed advisories due to the fixed speed being set at 4800 revolution per minute (rpm) and the low-speed limit being set to 5000 rpms.
 
Additional Manufacturer Narrative
Corrected data: section d5 - operator of device corrected.Section g4: pma/510(k) # corrected.Manufacturer's investigation conclusion: the reported event of atypical behavior on the system monitor (serial unknown) was unable to be confirmed.Product was not returned for testing, and photos were not submitted.Submitted log files revealed on (b)(6) 2025, 10:02:38, lvad_off and low flow alarms activate and were associated with an intentional pump stop fault flag.At 10:02:40, the pump speed dropped to 50 rpm.The pump speed then increases to 4750 rpm by 10:02:41.The root cause of the reported event could not be conclusively determined through this analysis.Although the system monitor was not returned for evaluation, a corrective and preventative action (capa) was opened to further investigate issues related to the system monitor atypical screen behavior.Heartmate 3 instructions for use (ifu) (rev.C) section 4 ¿system monitor¿ explains how to use the system monitor.This section explains the pump stop button.This section states ¿use the pump stop button to turn off the pump.To use this feature, press and hold the pump stop button while the pump stop countdown counts down from 10 to 1.The pump stops within the first few seconds of holding down the pump stop button.However, if the button is released before the countdown is complete, the pump resumes at the previously set mode and speed.Heartmate 3 patient handbook (rev.D), under section 5 ¿alarms and troubleshooting¿ and heartmate 3 instructions for use (ifu) (rev.C), under section 7 ¿alarms and troubleshooting¿ cover all alarms (visual and audible), including the pump off and low flow hazard alarm conditions, and the actions to take when the alarms occur.Heartmate 3 instructions for use (ifu) (rev.C) section f entitled ¿safety checklists¿ provides checklists to assist the patient in performing routine maintenance of the heartmate 3 lvad.This section informs the user to replace any equipment or system component that appears damaged or worn.Heartmate 3 instructions for use (ifu) (rev.C) section 8 "equipment storage and care" describe how to care for and clean all equipment.Heartmate 3 patient handbook (rev.D) cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.System monitor serial number was not provided, therefore a dhr review was not performed.The device is included in the system monitor atypical screen behavior advisory issued by abbott on 08may2024.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE SYSTEM MONITOR
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21894860
Report Number2916596-2025-02431
Device Sequence Number15550448
Product Code DSQ
UDI-Device Identifier00813024010852
UDI-Public(01)00813024010852
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1286C
Device Catalogue Number1286C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2025
Supplement Date Received by Manufacturer05/28/2025
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q224-HF-1
Patient Sequence Number1
Patient Age64 YR
Patient SexMale
Patient Weight82 KG